MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMF4242C150TU
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Pain (1994); Rupture (2208)
Date of Event 07/15/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: vamf4242c150tu, serial/lot #: (b)(4), ubd: 30-apr-2023, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant captiva stent graft was implanted in the endovascular treatment of a thoracic aortic aneurysm another valiant stent graft was then implanted just over a month later.It was reported the patient presented emergently over three years later outside the hospital with complaints of epigastric pain.A ct was then performed which revealed a 90 mm ruptured aneurysm and a type iii endoleak which looked to be coming from the overlap between stents.Intervention was performed where 2 x valiant stent vamf4242150 were implanted which appeared to seal the endoleak.But the patient then went into cardiac arrest, cpr was commenced but the patient could not be revived.As per the physician the cause of the event is unknown.The physician believes the patient may have suffered a myocardial infraction during the procedure.The cause of death was also stated to be related to the type iii endoleak and rupture.No additional clinical sequalae were provided and the patient is expired.
 
Additional Manufacturer Narrative
B5; additional information received; it was reported that the subtype of type iii endoleak was not determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key12201803
Report Number9612164-2021-02820
Device Sequence Number4318118
Product Code MIH
UDI-Device Identifier00643169346932
UDI-Public00643169346932
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberVAMF4242C150TU
Device Catalogue NumberVAMF4242C150TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer07/27/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age78 YR